Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 27, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 14, 2019, 6:43 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 6:43 PM EDT (22:43 UTC)
- Expired
- Apr 14, 2019, 7:11 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:45 PM EDT | TSTM WND DMG | 3 Ene Canfield, OH | TREES AND POWER LINES DOWNED ON THE EAST SIDE OF CANFIELD BETWEEN CANFIELD ROAD AND SHIELDS ROAD. |
| Apr 14, 6:48 PM EDT | TSTM WND DMG | Orangeville, OH | TREE DOWN ON STATE ROUTE 609 AT HAYES ORANGEVILLE ROAD. |
| Apr 14, 6:49 PM EDT | TSTM WND DMG | 2 S Youngstown, OH | TREES AND WIRES REPORTED DOWN ON THE SOUTH SIDE OF YOUNGSTOWN. |
| Apr 14, 6:50 PM EDT | TSTM WND DMG | 2 Ese Hubbard, OH | TREE DOWN ON HUBBARD BEDFORD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:11 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WUUS51 KCLE 142243
SVRCLE
OHC099-155-142330-
/O.NEW.KCLE.SV.W.0027.190414T2243Z-190414T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
643 PM EDT Sun Apr 14 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Trumbull County in northeastern Ohio...
Mahoning County in northeastern Ohio...
* Until 730 PM EDT.
* At 642 PM EDT, severe thunderstorms were located along a line
extending from near Cortland to near Lisbon, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Youngstown, Warren, Salem, Columbiana, Boardman, Niles, Campbell,
Hubbard, Canfield, Cortland, Lordstown, Kinsman, Vienna Center,
Hilltop, Maplewood Park, Austintown, Struthers, Girard, Vienna and
McDonald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4090 8091 4147 8070 4150 8064 4150 8052
4090 8052 4090 8082 4093 8083 4093 8088
TIME...MOT...LOC 2242Z 235DEG 34KT 4136 8069 4082 8081
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Greenawalt1 follow-up statement
528
WWUS51 KCLE 142311
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
711 PM EDT Sun Apr 14 2019
OHC099-155-142317-
/O.CAN.KCLE.SV.W.0027.000000T0000Z-190414T2330Z/
Trumbull OH-Mahoning OH-
711 PM EDT Sun Apr 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TRUMBULL AND MAHONING
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4090 8091 4147 8070 4150 8064 4150 8052
4090 8052 4090 8082 4093 8083 4093 8088
TIME...MOT...LOC 2305Z 235DEG 34KT 4148 8045 4094 8058
$$
GreenawaltWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:34 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 4:34 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
434 PM EDT Sun Apr 14 2019
.SYNOPSIS...
Low pressure over northern ohio will move northeast of the
region this evening and reach upstate New York by Monday
morning. Monday afternoon, high pressure will move into the
region from the south and west. Tuesday the high will build to
our southeast as low pressure moves into the central plains. A
warm front will extend east into northern Ohio. Wednesday the
front will remain stalled in the area as the low moves to Iowa.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Low pressure in southwest Ohio will move northeast through early
evening lifting a warm front north into the region. A cold front
will follow the low. Expect thunderstorms to develop late this
afternoon and early this evening central and east with light
rain likely far northwest in the cool air. Favorable cape and
shear suggest some storms may become severe with downburst winds
the most likely threat although there is a chance of tornadoes
as well. Late this evening flow will turn northwest behind the
low. Models show wrap around moisture overspreading the region
overnight and would expect light rain to persist through the
night in the wake of the low. Will continue a rain chance for
northeast OH and nwrn PA Monday morning and then dry out the
forecast for the afternoon as high pressure builds in.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The main weather maker in the short term will be a warm front
that moves into the area Tuesday and remains nearly stationary
into Wednesday before lifting slightly into northeast OH/nwrn PA
Wednesday afternoon Wednesday night. The front should lift
north Thursday as low pressure approaches from the west.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday through Saturday, low pressure will move through the
lower Great Lakes and northern Ohio Valley. High pressure will
build in for Sunday. Will have chance to likely pops much of the
area Thursday night through Saturday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Low pressure will move northeast across northern Ohio this
afternoon. Expect mainly rain and IFR conditions across
northwest Ohio. Central and east into nwrn PA expect convection
to develop this afternoon and linger into early evening. Expect
conditions to be IFR in convection. IFR conditions with light
rain to overspread the area overnight in west to northwest flow.
Conditions improving to VFR on Monday.
OUTLOOK...Non-VFR possible Monday night into Wednesday. Monday
night winds and waves drop back below small craft criteria.
&&
.MARINE...
Will extend the coastal flood warning given current ongoing
flooding. Will also extend small craft into the evening for the
western most zone. Monday night winds and waves drop pack below
small craft levels. Current indications are that winds and waves
will remain diminished through mid week. Southerly winds will
increase to 15 to 20 knots Thursday into Friday but highest
waves will remain well offshore.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Warning until 10 PM EDT this evening for
OHZ003-007>009.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT Monday for LEZ145>149.
Small Craft Advisory until 10 PM EDT this evening for LEZ142.
Small Craft Advisory until 4 PM EDT Monday for LEZ143-144.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Apr 14, 4:20 AM EDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EDT Sun Apr 14 2019 OHZ003-007-008-150830- Lucas-Ottawa-Sandusky- 420 AM EDT Sun Apr 14 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-017-150830- Wood-Hancock- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-150830- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-150830- Erie- 420 AM EDT Sun Apr 14 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. There is a slight risk for severe thunderstorms today. The main threats will be strong damaging winds, large hail, and possibly a tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-018>023-027>033-036>038-047-089-PAZ001>003-150830- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is an enhanced risk for severe thunderstorms southeast of a line from Knox County to Wayne, Summit, Portage, and Trumbull Counties. Otherwise, to the northwest and north of this line there is a slight risk for severe thunderstorms. A warm front is expected to move north of the area and the atmosphere will become unstable and has the potential to support the threat for strong damaging winds, large hail, and even tornadoes; especially in the enhanced threat area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-144>149-164>169-150830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms today. Strong thunderstorm winds and large hail are possible. There is also the possibility for a tornadic waterspout. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 14, 5:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
556 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 N SAVANNAH 40.99N 82.37W
04/14/2019 ASHLAND OH LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
RCLocal storm report, Apr 14, 6:04 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
604 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 2 SSE BRADY LAKE 41.14N 81.31W
04/14/2019 PORTAGE OH PUBLIC
DOWNED TREES AND POWER LINES.
&&
RCLocal storm report, Apr 14, 6:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 SSE RAVENNA 41.10N 81.22W
04/14/2019 E0.70 INCH PORTAGE OH PUBLIC
&&
RCLocal storm report, Apr 14, 6:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
613 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 3 NW HILLS AND DALES 40.86N 81.48W
04/14/2019 STARK OH PUBLIC
DAMAGE TO HOUSE AND DOWNED TREE.
&&
RCLocal storm report, Apr 14, 6:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
614 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL RAVENNA 41.16N 81.24W
04/14/2019 E1.00 INCH PORTAGE OH PUBLIC
&&
RCSpecial weather statement, Apr 14, 6:15 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
615 PM EDT Sun Apr 14 2019
OHZ029-036-037-047-142300-
Marion-Richland-Morrow-Knox-
615 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RICHLAND...SOUTHEASTERN
MARION...MORROW AND NORTHERN KNOX COUNTIES...
At 615 PM EDT, a strong thunderstorm was located over Cardington, or
near Mount Gilead, moving northeast at 60 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mansfield, Mount Gilead, Ontario, Lexington, Fredericktown,
Cardington, Bellville, Ashley, Chesterville, Waterford, Butler,
Edison, Marengo, Fulton, North Liberty and Shauck.
LAT...LON 4037 8294 4041 8293 4042 8300 4047 8308
4071 8275 4071 8273 4074 8272 4079 8265
4058 8234 4056 8233 4056 8229 4052 8224
4035 8289
TIME...MOT...LOC 2215Z 240DEG 51KT 4048 8291
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 13 hr |
| Apr 14, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 27 min |
| Apr 14, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 50 min |
| Apr 14, 4:15 PM EDT | Tornado Warning | CLE | Crawford, Marion, Morrow, Wyandot | 32 min |
| Apr 14, 4:25 PM EDT | Special Weather Statement | CLE | Hancock | 35 min |
| Apr 14, 4:39 PM EDT | Tornado Warning | CLE | Huron, Richland | 22 min |
| Apr 14, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Summit, Wayne | 42 min |
| Apr 14, 4:59 PM EDT | Tornado Warning | CLE | Ashland, Huron, Lorain, Medina, Richland | 28 min |
| Apr 14, 5:01 PM EDT | Tornado Warning | CLE | Stark, Summit, Wayne | 29 min |
| Apr 14, 5:26 PM EDT | Tornado Warning | CLE | Portage, Stark, Summit | 34 min |
| Apr 14, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 31 min |
| Apr 14, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 20 min |
| Apr 14, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 18 min |
| Apr 14, 5:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 26 min |
| Apr 14, 5:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 50 min |
| Apr 14, 5:57 PM EDT | Special Marine Warning | CLE | 63 min | |
| Apr 14, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 48 min |
| Apr 14, 6:15 PM EDT | Special Weather Statement | CLE | Morrow | 45 min |
| Apr 14, 6:19 PM EDT | Tornado Warning | CLE | Ashtabula, Trumbull | 41 min |
| Apr 14, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 43 min |
| Apr 14, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 78 min |
| Apr 14, 6:56 PM EDT | Special Marine Warning | CLE | 56 min | |
| Apr 14, 7:28 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.